# SDR KCQA2013020301

- Difficulty date: February 3, 2014
- Submitted: February 7, 2014
- Operation: Air carrier
- Aircraft: N599CZ
- Make and model: Beech 99A
- Aircraft serial: U89
- Aircraft time: 34,655 hours, 19,260 cycles
- System (JASC): 3410 · Flight Environment Data
- Part: Efis
- Part number: 91000001004
- Condition: Disconnected
- Location: Pilot Panel
- Part time: 1,200 hours
- Stage of operation: TO
- How discovered: O
- Nature of condition: G
- Precautionary procedure: C

## Discrepancy

DURING THE TAKEOFF ROLL, THERE WAS NO AIRSPEED INDICATION ON THE PFD.  AT APPROXIMATELY 40-50KTS ANALOG BACKUP AIRSPEED INDICATOR WAS INDICATING CORRECTLY,  EFIS X OUT ON ATTITUDE AND HEADING.  AIRSPEED DISPLAYED '---' FOR THE TAKEOFF ROLL UP TO THE REJECTED TAKEOFF.  WHEN THE 'X' CAME UP,  CHECK PITOT HEAT ANNUNCIATION WAS DISPLAYED ON THE PFD.  ONCE TURNING OFF OF THE RUNWAY, THE MESSAGE WENT AWAY AND THE ATTITUDE AND HEADING CAME BACK. THE CROSSCHECK ATTITUDE ANNUNCIATION WAS DISPLAYED ON THE TOP OF THE PFD. THE PFD THEN REALIGNED AND ALL INDICATIONS WERE NORMAL. A SECOND TAKEOFF WAS ATTEMPTED AND THE SAME FAILURE OCCURRED.  ACFT WAS INSPECTED AND IT WAS FOUND THAT THE PITOT LINE HAD BECOME DISCONNECTED FROM THE UNIT.  WITHOUT A VALID AIRSPEED INPUT AND WHEN THE GPS GROUND SPEED IS ABOVE 50 KNOTS THE ATTITUDE AND DIRECTION INDICATOR FAIL.  TO CHANGE THE SOFTWARE SO IN THE EVENT OF A PITOT FAILURE THE ATTITUDE AND DIRECTION DO NOT COMPLETELY FAIL, THE FACT THAT THE ATTITUDE AND DIRECTION FAILING IN THE EVENT OF ONLY A PITOT FAILURE CAN RESULT IN AN UNSAFE CONDITION WHICH DID NOT EXIST BUT WAS CREATED BY THE PFD SOFTWARE ITSELF. ADDITIONALLY WE RECOMMEND REMOVING THE QUICK DISCONNECT PITOT AND STATIC LINES AND INSTALL CONVENTIONAL B-NUT CONNECTORS, AS THIS WOULD OF PREVENTED THE PITOT LINE FROM BEING DISCONNECTED.
